English
 
User Manual Privacy Policy Disclaimer Contact us
  Advanced SearchBrowse

Item

ITEM ACTIONSEXPORT

Released

Journal Article

A New Double-Scaling Limit of N=4 Super Yang-Mills Theory and PP-Wave Strings

MPS-Authors

Kristjansen,  Charlotte
Quantum Gravity & Unified Theories, AEI-Golm, MPI for Gravitational Physics, Max Planck Society;

Plefka,  Jan
Quantum Gravity & Unified Theories, AEI-Golm, MPI for Gravitational Physics, Max Planck Society;

Semenoff,  G.
Quantum Gravity & Unified Theories, AEI-Golm, MPI for Gravitational Physics, Max Planck Society;

/persons/resource/persons20717

Staudacher,  Matthias
Quantum Gravity & Unified Theories, AEI-Golm, MPI for Gravitational Physics, Max Planck Society;

Locator
There are no locators available
Fulltext (public)

3074.pdf
(Preprint), 304KB

Supplementary Material (public)
There is no public supplementary material available
Citation

Kristjansen, C., Plefka, J., Semenoff, G., & Staudacher, M. (2002). A New Double-Scaling Limit of N=4 Super Yang-Mills Theory and PP-Wave Strings. Nuclear Physics B, 643, 3-30.


Cite as: http://hdl.handle.net/11858/00-001M-0000-0013-5475-8
Abstract
The metric of a spacetime with a parallel plane (pp)-wave can be obtained in a certain limit of the space AdS5 × S5 . According to the AdS/CFT correspondence, the holographic dual of superstring theory on that background should be the analogous limit of N=4 supersymmetric Yang?Mills theory. In this paper we shall show that, contrary to widespread expectation, non-planar diagrams survive this limiting procedure in the gauge theory. Using matrix model techniques as well as combinatorial reasoning it is demonstrated that a subset of diagrams of arbitrary genus survives and that a non-trivial double scaling limit may be defined. We exactly compute two- and three-point functions of chiral primaries in this limit. We also carefully study certain operators conjectured to correspond to string excitations on the pp-wave background. We find non-planar linear mixing of these proposed operators, requiring their redefinition. Finally, we show that the redefined operators receive non-planar corrections to the planar one-loop anomalous dimension